Jump to content
luarvik

luarvik: tapering venlafaxine

Recommended Posts

luarvik

Hi

 

I was hospitalized for full manic episode with psyhotic features in July and I was put on  lamictal 50 mg  and clozapine 25 mg. I stayed in the hospital for a 3 weeks which for me was a horrible experience. The doctors did not giv e me any diagnosis at the time and after I got out I felt very dull and I decided to got off the medicine to feel emotions again.

 

So I started to taper both medicines very quickly which ended very badly as I sunk into the deep suicidal depression and in august I ended up in the hospital again. I just wanted a doctor to write me an antidepressant(of course I knew nothing about antidepressants back then) but he said that it is probably better to stay in the hospital to see if it works.

 

So I was in the hospital again with  lamictal 100, clozapine 50  and the new psyhiatrist added 150 mg  of venlafaxine. He also diagnosed me as bipolar( back then I did not know an ything about bipolar disorder ). I felt psyhotic, had nightmares and the whole hospital experience was depressive anyway. They also made me 2 ECT-s.

 

After 3 weeks I got out and googled about bipolarity and everything made sense - the manic episode and the depression that follows it. I also found that I most certainly have to stay on lamictal. But I was not so sure about the others. I was very sleepy and dizzy all the time.

 

The doctor advised to reduce clozapine. I cold turkeyd it and did not sleep a minute about 7 nights straight. The doctor of course did not believe that this is caused by the clozapine withdrawal.

 

Then one day I decided to reduce the venlafaxine – instead of two tablets I took one and a half. Then in the evening I found out how terrible are the withdrawals from AD-s( migraine and throwing up).

 

So I just continued taking them and have taken them for 3,5 month.

 

I now started tapering again. My question – can I taper faster as I have been on AD-s for relatively short time?

 

So far I have come down from 150 to 110 mg in a week and the withdrawal symptoms have been minimum. After  the first day 10%  cut I could not fell asleep as normally but no other physical symptoms. Yesterday I started to feel a little bit nauseous.

 

My plan is to taper as quickly as possible from 150 to 37,5  and if I get withdrawal symptoms I slow down and hold. According to the graph of the SERToccupancy it should be relatively easy to taper down to 75 mg or maybe even to 37,5 mg. Then the fun part begins and I start to taper as slow as necessary. 

 

Edited by scallywag
highlight medications, add white space + tags

Share this post


Link to post
scallywag

luarvik -- Welcome to Surviving Antidepressants (SA)
 
Thank you for posting an introduction so that we can get to know you.  It helps us -- moderators and other members -- when we can see your medication and withdrawal history at a glance in a signature below each of your posts.

A request: Would you summarize your history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-18 months particularly?

  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
  • Any drugs prior to 18 months ago can just be listed with start and stop years.
  • Please do not include symptoms or diagnoses. One exception: the initial condition that led to prescribing the first drug.
  • A list is easier to understand than one or multiple paragraphs.
  • You can find instructions in this topic: Please put your withdrawal history in signature
  • If you are using a phone or mobile device, you need to switch to the "full" or desktop version of the site. Instructions are in Post 8 and Post 9

Please do not taper rapidly from 110 mg venlafaxine to 37.5 mg. You have been on the medications since July, 5 months. Your brain and the rest of your CNS (central nervous system) start to make changes in as little as 2 weeks on the medication. Your CNS has recently experienced a hard shock of the abrupt stop of clozapine so your with large dose decreases *may* be significantly worse than the 5HTT occupancy study participants.

 

If you want to minimize the risks you would be wise to taper one medication at a time and to taper it gently.

Some links that explain what I mean when I write "taper gently" and why that is preferable to tapering more rapidly:
Before you begin tapering -- what you need to know
Why taper by 10% of my dosage?
How your brain responds to psychiatric drugs - aka "Brain remodeling"
Youtube video, 4 minutes: Healing from antidepressants

When a someone is taking multiple medications, we ask that that you post an interactions report. Follow the link below to get your report. Just select the text, copy it and paste it in a post here.
Drugs-dot-com Drugs Interactions Checker.

To help you choose which drug to taper first, venlafaxine or clozapine, please read this topic:
Taking multiple drugs? Which to taper first.

Information about tapering:
Tips for tapering off Effexor (venlafaxine)

We don't have a topic for clozapine; the "decrease by 10% or less" guideline works with neuroleptic ("anti-psychotic) medications.

 

I hope you'll find the information in the SA forums helpful for your situation. I'm sorry that you are in the position that you need the information, but am glad that you found us.

Share this post


Link to post
nz11

luarvik any update.

I would seriously doubt the bipolar diagnosis.

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×

Important Information

By using this site, you agree to our Terms of Use.